MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541751
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: the evaluation was performed on a photo of the suspect medical device.The physical device has not been received by mentor.According to the information provided, the patient experienced a rupture on the breast implant.Upon visual evaluation of the image provided in the complaint, no apparent damage or visual anomalies were observed on the device.As the product involved in this complaint was not received, the device couldn¿t be analyzed according to our procedures.If the device is received and analyzed, a supplemental report will be submitted.Although the product was not received, the manufacturing records of the lot-serial number provided were identified.The manufacturing records were reviewed, and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Rupture complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary.Reason for device explant and/or reoperation: left breast prosthesis rupture.(b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent a breast augmentation revision procedure with a mentor memorygel breast implant 175cc gel breast prosthesis that ruptured after implantation.Rupture of the patient¿s left breast prosthesis was reported.As a result, the patient underwent explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient experienced a rupture in the breast implant.During visual evaluation of the device, a tear was observed on the anterior aspect, measuring 8.4 cm.Please note that the product evaluation lab couldn¿t identify a conclusion due to the specific nature of this rupture and insufficient paperwork.The evaluation was limited to non-destructive testing.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Rupture complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10518359
Report Number1645337-2020-11361
Device Sequence Number14342099
Product Code FTR
UDI-Device Identifier00081317000815
UDI-Public00081317000815
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Model Number3541751
Device Catalogue Number3541751
Device Lot Number7480259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/15/2020
11/17/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/29/2020
11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR